Rocky Mountain Journal of Mathematics

Closed Subalgebras of the Banach Algebra of Continuously Differentiable Functions on an Interval

Philip Downum and J.A. Lindberg

Full-text: Open access

Article information

Rocky Mountain J. Math. Volume 21, Number 2 (1991), 829-855.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Downum, Philip; Lindberg, J.A. Closed Subalgebras of the Banach Algebra of Continuously Differentiable Functions on an Interval. Rocky Mountain J. Math. 21 (1991), no. 2, 829--855. doi:10.1216/rmjm/1181072972.

Export citation


  • H. Alexander, Polynomial approximation and analytic structure, Duke Math. J. 38 (1971), 123-135.
  • A. Browder, Introduction to function algebras, W.A. Benjamin, Inc., New York, 1969.
  • T.W. Gamelin, Uniform algebras, Chelsea Publishing Company, New York, 1984.
  • W. Hurewics and H. Wallman, Dimension theory, Princeton University Press, Princeton, 1948.
  • J. Lindberg, Jr., Integral extensions of regular complex algebras, Rev. Roumaine Math. Pures Appl. 20 (1975), 227-237.
  • C. Rickart, General theory of Banach algebras, Van Nostrand, Princeton, 1960.
  • D. Sherbert, The structure of ideals and point derivations in Banach algebras of Lipschitz functions, Trans. Amer. Math. Soc. 111 (1964), 240-272.
  • M. Spivak, Calculus on manifolds, W.A. Benjamin, Inc., New York, 1965.
  • G. Stolzenberg, Uniform approximation on smooth curves, Acta. Math. 115 (1966), 185-198.
  • J. Walsh, Über die Entwicklung einer Funktion einer komplexen Veränder-lichen nach Polynomen, Math. Ann. 96 (1926), 437-450.
  • B. Yood, Seminar on Banach algebras, University of California Notes, Berkeley, 1956-7.
  • O. Zariski and P. Samuel, Commutative algebra, Vol. I, Van Nostrand, Princeton, 1958.